Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/4490
Title: Recovering a probabilty density from a finite number of moments and local a priori information
Authors: Fasino, Dario
Inglese, Gabriele
Keywords: finite moment problemsgeneralized concepts of distancemaximum entropy
Issue Date: 1996
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Source: Dario Fasino, Gabriele Inglese, “Recovering a probabilty density from a finite number of moments and local a priori information”, in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 28 (1996), pp. 183-200.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
28 (1996)
Abstract: In questo lavoro si considera il problema di ricostruire in [0,1] una densità di probabilità u incognita di cui sono noti un numero finito di momenti e qualche informazione a priori di carattere locale (posizione e tipo di singolarità di u o du/dx). Se l'informazione locale può essere riassunta a sua volta in una densità w, un modo naturale per stimare u consiste nel minimizzare una opportuna misura della discrepanza tra u e w. Abbiamo considerato a tale scopo l'entropia relativa e la distanza euclidea confrontando le corrispondenti soluzioni in una serie di esempi numerici.
The present paper deals with the reconstruction of an unknown probability density u in [0,1] from a finite number of moments and some additional local a priori information (location and type of singularities of u or du/dx). If the additional information may be represented by means of a density w, it is natural to select our estimator of u by minimizing some kind of discrepancy between u and w like euclidean distance or relative entropy. We compare the corresponding solutions in several numerical experiments.
URI: http://hdl.handle.net/10077/4490
ISSN: 0049-4704
Appears in Collections:Rendiconti dell'Istituto di matematica dell'Università di Trieste: an International Journal of Mathematics vol.28 (1996)

Files in This Item:
File Description SizeFormat 
FasinoIngleseRendMat28.pdf330.78 kBAdobe PDFView/Open
Show full item record


CORE Recommender

Page view(s)

571
checked on Feb 24, 2018

Download(s)

395
checked on Feb 24, 2018

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.